Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Tunnel vision during migraines post child birth. CT scan showed abnormal result. Treatment?

I recently just had a baby (8 weeks ago) and i have migraines before i was pregnant, but now when i have them they make me go blind or tunnel vision . So i went to the doctor and had a ct scan done. It came back abnormal they couldn t really tell me what it was until i had a MRI I don t have the result of it yet. But my question is should i be really worried about this or is this a precaution?
Asked On : Tue, 22 Jan 2013
Answers:  1 Views:  14
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Neurologist 's  Response
Thanks for posting this question in HCM
First of all let me tell you that a given medical problem can be due to various causes. Headache can be due to various causes too. It can be due to brain tumor, infection, problem in the blood vessels of brain, migraine and so on. Whether a patient with headache will require a brain scan largely depend upon the presence or absence of neurological deficit on neurological assessment by a neurologist. Further i will tell you that a patient with known migraine can have other problem which can cause headache too.
Back to our question, tunnel vision can happen in migraine also. The only point of concern in postparum state is to rule out a possibility of cerebral venous sinus thrombosis which can be done by doing a MRI scan with contrast venogram. Further MRI will guide us if you have other problem. If your MRI and MR Venogram both are normal you can follow the following to deal migraine. If it turns out to be anything else, you have to deal as per the doctor’s advice
Regarding the management of migraine there are two steps
1. Treatment of the severe episodes: During severe episodes, one can use paracetamol, other analgesics, sumatriptan nasal spray (make sure that you don’t have heart problem, it cannot be used if you have)
2. Treatment in absence of headache: There are medicines which can alter the migraine in due course and these medicines are to be used for daily for 6months-1 year. The medicines available are valproate (not good for females due to weight gain, menstrual problem,), topiramate, amitriptiline, propranolol.
3. Identify the factor which aggravates the headache and try to avoid coffee and strees, sleep deprivation. Do relaxation. All these methods will decrease the severity of headache and prevent future episodes.
Hope this will clarify
Answered: Wed, 23 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor